Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Sign In with Google

In this Discussion

Zoloft and Frustration
  • Hi Everyone,

    23 year old gay guy here. This post really consists of two parts-- one about the sexual effects of anti-depressants, and the other about my progress with the Aneros.

    I recently started taking Zoloft for some depression and anxiety issues. I've been on the meds for about a month, and they make jerking off suck. I can still get erections and have decent orgasms, but it takes so much more effort, and the journey feels like nothing. To make things worse, I'm still as horny as I was before starting on the meds, if not hornier. I still have the urge to jerk off at least once a day, but it's nowhere near as satisfying as it used to be. I was just wondering if anyone had some tips to deal with this issue.

    My second concern relates more to the Aneros. I thought that maybe once I started taking anti-depressants, it would actually speed up my progress with the aneros, since I'd be concentrating less on my penis. I've used my Aneros (MGX) about three times since starting the meds, and I can still have some pleasurable feelings. Before starting the meds, the furthest I had gotten with the Aneros was having some involuntary contractions, and some really good feelings sustained over an hour or so, but nothing more pleasurable than a traditional orgasm. I usually end sessions by jerking off with the Aneros still in since I'm usually frustrated and horny by the end of the session. Last time I had a session, I decided to finish up and jerk off with the Aneros still in like i usually would. It took me forever to cum because of the meds, but one interesting thing I noticed is that my prostate felt more active than usual while jerking off (it seems that perhaps some pleasure moved from my penis to my prostate). I do plan to continue using the Aneros while on meds since it seems like there's still potential; however, I was wondering if anyone had any similar experiences they could share.

    I've also been wondering if I should try a different model. I'm pretty short (about 5 foot 3) and I read that the SGX is better for shorter guys. I've also read that the Helix offers quicker results than the MGX. Do any of the shorter guys on here have any tips? (Or anyone who's found that the MGX didn't work for them).

    Would greatly appreciate any advice that anyone could give. Thanks :)

    ~AJ
  • I've heard it is the nature of some Psychotropic medications for depression and anxiety have that effect. Talk with your doctor about it, and he might know of one or some that don't. Of course I presume you are working in therapy to deal with the depression and anxiety. I don't think the medications alone do it, but I am not a doctor, only a retired Psychiatric Social Worker. I started with the MGX about a year and a half ago, and it took months of patience before it did much for me. I always ended jerking off at the end with the aneros in, and still do often with any of the other models I have, too. However I think my next model was Progasm, and I got different results. As I progressed to Helix that really hit the spot, pun intended. The various Peridise models do it for me sometimes, but sometimes not. I somehow get a sense of what model to change to, and sometimes it is Helix, sometimes Progasm. I have had a number of sessions now where I don't feel the need to end jacking off. Before I felt unfinished and unfulfilled unless I did so, and sometimes still do. Blessings to you. I wish you the very best of happiness.
  • rookrook
    Posts: 1,604
    Hello electric_stapler,

    I fall into the non-professional (not a doctor) category. I am nearing a dozen years of participation in regular group sessions sponsored by our local DBSA chapter and serve on the resource staff of the local DBSA. I've also supported my spouse through a long chain of medication changes in her journey with Clinical Depression, anxiety and PTSD. And have done NAMI's short course for spouses and loved ones.

    First off-- that you erect without difficulty is a good sign! Not that we encourage erection during Aneros sessions but erectile difficulty sometimes accompanies treatment with SSRIs.

    Second-- please don't consider making a medication change without medical supervision. Many friends and fellow group members who have attempted that, wind up being unable to satisfactorily return to the medication they abandoned. For them, a medication that's abandoned without medical supervision seems to be no longer effective when re-commenced. So, start a personal Journal which documents your medications, therapy observations and timely thoughts. If you are already Journaling, solicit some suggestions from your therapist on how you might expand your Journal's range of content.

    Clarify with your Psychiatrist (M.D.) what sexual side effects you are experiencing with Zoloft at it's current dose. Be clear with your M.D. that you place a high value on your sexual/sensual response(s). Ask your therapist to assist you in framing your thoughts and priorities to help you assert your feelings. Be clear, with your M.D., that you would like him or her to consider and perhaps explore a medication adjustment. That might be just a change in dosing (amount, time of day etc.). Or, as paulsp porposes, your M.D. might find another medication that's more suitable for you. You might ask whether an SNRI as opposed to an SSRI might be helpful. Keep in mind that any change will consume weeks as one med is phased out and the replacement is phased in.

    Most importantly, please avoid self-medication. Please stay sober and ignore those of us who suggest substance as a gateway to MMO or an enhancement during your Aneros sessions. As you've probably been taught, substance will further skew/distort perceptions and neither your edging or Aneros experiences will profit.

    I think it important to stay with the same M.D. unless you develop a well thought out case to make a change. Remember that this person has the best handle on your medication history and your response to that regimen. I think it also good to discuss any thought of an M.D. change with your psychotherapist.

    Third-- for most men we (Anerosians) recommend that they not ejaculate to end an Aneros session and I'm sure you will hear that from others in this Forum or in Chat. I think you have to call your own shots on this though and suggest exploring your own pleasure path(s) with and without an Aneros toy. This will be important as your therapies yield an improvement in your perceptions. Try to settle into a behavioral pattern that provides you with the pleasure patterns/progressions you like. Once you have those established, you might consider the purchase of another toy such as the SGX or Peridise. I like to employ one toy as an enhancement to traditional orgasm (culminating in ejaculation) and a different toy for support non-ejaculatory sessions aimed more toward dry-Orgasm (MMO).

    Please be alert to compulsive behaviors and Journal any such trend(s) -- discuss those with your therapist.

    Fourth-- consider, with you psychotherapist, alternative therapy strategies or personal practices to compliment the therapy strategy that's been chosen as best for you. Suggestion: Examine/consider the practice of Mindfulness during your arousal paths and perhaps in your everyday life. That means living in the moment during each step in your edging and Aneros sessions.

    Do some reading on Jon Kabat-Zinn's approach to "Mindfulness-Based Stress Reduction." You may find a nearby University that offers MBSR as an Extension Course. If that's somewhat of a reach in commitment, look through a copy of, "The Complete Idiot's Guide to Mindfulness." See if any of it's content resonates with your life as you wish to live it.

    Blessings upon you man ... rook
  • The_BishopThe_Bishop
    Posts: 810
    I've been down this road too.
    It might not be recommended but I skip several days of taking pills to get my mojo back. Three days usually does the trick. Then it makes a Super-O much more achievable (Weed before a session helps too! ;) ).
  • Just posted a new thread with positive updates on this topic, if anyone wants to check it out... http://www.aneros.com/forum/showthread.php?13850-Progress-Despite-Taking-Anti-Depressants&p=46950#post46950
  • stumpy
    Posts: 140
    Don't want to confuse the situation...but I'm 5'4"and found the Vice (minis the vibe ...which I think equals the Progasm or pretty close) more satisfying. So I really don't know if heigth has anything to do with it. Might try the finger (or a partners) and see if you can get a close measurement.